Heparin-induced thrombocytopenia (HIT) is a drug-induced autoimmune disorder, characterised by thrombocytopenia, an increased incidence of venous, arterial and/or microvascular thrombosis, and auto-antibodies that recognise multimolecular complexes of platelet factor 4 (PF4) bound to heparin or other polyanions1.
Administration of the ChAdOx1 nCoV-19 Astra Zeneca vaccine is frequently followed by flu-like symptoms, such as fatigue, fever, headache, muscle and joint pain, which subside after 1 or 2 days, but in some cases, symptoms can persist beyond the third day. Recently, sinus/cerebral vein thrombosis, pulmonary embolism and splanchnic vein thrombosis, associated with low platelet counts and elevated D-dimer levels, have been reported 5 to 20 days after the first dose of the ChAdOx1 nCoV-19 Astra Zeneca vaccine. This constellation of events has recently been assigned the operative acronym of VITT (vaccine-induced immune thrombotic thrombocytopenia). [ ... ]
- Abstract viewed - 118 times
- PDF downloaded - 29 times